MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number E053
Medical Device Problem Codes Over-Sensing (1438); Pacing Problem (1439); Incorrect, Inadequate or Imprecise Result or Readings (1535); Inappropriate/Inadequate Shock/Stimulation (1574); Noise, Audible (3273)
Health Effect - Clinical Codes Anxiety (2328); Electric Shock (2554)
Date of Event 04/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient received an inappropriate shock from the implantable cardioverter defibrillator (icd) due to sinus tachycardia as she was carrying groceries up a flight of stairs.The patient indicated she could hear tones from the device prior to the shock being delivered and had post traumatic stress disorder (ptsd) from the shock.Technical services (ts) was contacted and noted beep during capacitor charge was programmed off on the same day as the shock.The field representative indicated they believe it was on prior to that.The field representative discussed the situation with the clinic and reprogramming occurred.The field representative indicated that the ptsd was given to him as notes from the physician.The icd remains in service and no additional adverse patient effects were reported.
 
Event or Problem Description
It was reported the patient received an inappropriate shock from the implantable cardioverter defibrillator (icd) due to sinus tachycardia as she was carrying groceries up a flight of stairs.The patient indicated she could hear tones from the device prior to the shock being delivered and had post traumatic stress disorder (ptsd) from the shock.Technical services (ts) was contacted and noted beep during capacitor charge was programmed off on the same day as the shock.The field representative indicated they believe it was on prior to that.The field representative discussed the situation with the clinic and reprogramming occurred.The field representative indicated that the ptsd was given to him as notes from the physician.The icd remains in service and no additional adverse patient effects were reported.Additional information was received that the patient did not previously receive just one inappropriate shock but six inappropriate shocks and multiple inappropriate anti-tachycardia pacing (atp) for supraventricular tachycardia (svt).The device also displayed two codes during the shocks indicating it shocked into an open condition from very high voltage shock impedance measurements.The rest of the shock impedance measurements have been greater than 125 ohms.The high shock impedance issue has been on-going and post shock there was low shock impedance measurements in the teen range.The physician believes the cause of the low and high out of range shock impedance measurements is due to calcification on the lead.The lead information can be found on report 2124215-2019-14180.Approximately one month later further information was received from another manufacturer's field representative indicating the pediatric patient would undergo a revision procedure to remove the device and lead due to growth and not previously reported performance issues.
 
Additional Manufacturer Narrative
At this time, the product has not been returned.If the product is returned, analysis will be performed and this report would be updated at that time.
 
Event or Problem Description
It was reported the patient received an inappropriate shock from the implantable cardioverter defibrillator (icd) due to sinus tachycardia as she was carrying groceries up a flight of stairs.The patient indicated she could hear tones from the device prior to the shock being delivered and had post traumatic stress disorder (ptsd) from the shock.Technical services (ts) was contacted and noted beep during capacitor charge was programmed off on the same day as the shock.The field representative indicated they believe it was on prior to that.The field representative discussed the situation with the clinic and reprogramming occurred.The field representative indicated that the ptsd was given to him as notes from the physician.The icd remains in service and no additional adverse patient effects were reported.Additional information was received that the patient did not previously receive just one inappropriate shock but six inappropriate shocks and multiple inappropriate anti-tachycardia pacing (atp) for supraventricular tachycardia (svt).The device also displayed two codes during the shocks indicating it shocked into an open condition from very high voltage shock impedance measurements.The rest of the shock impedance measurements have been greater than 125 ohms.The high shock impedance issue has been on-going and post shock there was low shock impedance measurements in the teen range.The physician believes the cause of the low and high out of range shock impedance measurements is due to calcification on the lead.The lead information can be found on report 2124215-2019-14180.Approximately one month later further information was received from another manufacturer's field representative indicating the pediatric patient would undergo a revision procedure to remove the device and lead due to growth and not previously reported performance issues.The device was returned after being explanted during a lead revision.The device underwent analysis testing.
 
Additional Manufacturer Narrative
At this time, the product has not been returned.If the product is returned, analysis will be performed and this report would be updated at that time.The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12112218
Report Number2124215-2021-13586
Device Sequence Number17001303
Product Code LWP
UDI-Device Identifier00802526480706
UDI-Public00802526480706
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/05/2015
Device Model NumberE053
Device Catalogue NumberE053
Device Lot Number101269
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer12/09/2021
03/15/2023
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date02/04/2022
03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age31 YR
Patient SexFemale